Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Lefschetz duality and topological tubular neighbourhoods


Author: F. E. A. Johnson
Journal: Trans. Amer. Math. Soc. 172 (1972), 95-110
MSC: Primary 57A45; Secondary 57A35
MathSciNet review: 0310892
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We seek an analogue for topological manifolds of closed tubular neighbourhoods (for smooth imbeddings) and closed regular neighbourhoods (for piecewise linear imbeddings). We succeed when the dimension of the ambient manifold is at least six. The proof uses topological handle theory, the results of Siebenmann's thesis, and a strong version of the Lefschetz Duality Theorem which yields a duality formula for Wall's finiteness obstruction.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57A45, 57A35

Retrieve articles in all journals with MSC: 57A45, 57A35


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1972-0310892-X
PII: S 0002-9947(1972)0310892-X
Keywords: Class of closed neighbourhoods, derived category, finiteness obstruction, Lefschetz Duality Theorem, collar neighbourhood, topological handle theory, stable end, Siebenmann thesis
Article copyright: © Copyright 1972 American Mathematical Society